Alert archive / Oklahoma / Winter Storm Warnings in 2022
Winter Storm Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this winter storm warning at Feb 16, 2022, 2:53 PM CST. It took effect at Feb 17, 2022, 4:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 2:53 PM CST (20:53 UTC)
- In effect from
- Feb 17, 2022, 4:00 AM CST
- Expired
- Feb 17, 2022, 1:24 PM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
The text
As transmitted.
741 WWUS44 KTSA 162053 WSWTSA URGENT - WINTER WEATHER MESSAGE National Weather Service Tulsa OK 253 PM CST Wed Feb 16 2022 OKZ054-171030- /O.UPG.KTSA.WS.A.0003.220217T1200Z-220218T0000Z/ /O.NEW.KTSA.WS.W.0003.220217T1000Z-220218T0000Z/ Osage- Including the city of Pawhuska 253 PM CST Wed Feb 16 2022 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 6 PM CST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations up to 4 inches possible in far northern and northwest Osage county, with 1 to 2 inches elsewhere. Ice accumulations of up to one tenth of an inch possible before the snow. Winds gusting as high as 35 miles an hour. * WHERE...Osage County. * WHEN...From 4 AM to 6 PM CST Thursday. * IMPACTS...Plan on travel impacts. The potentially hazardous conditions may disrupt daily life, with threats to life possible. * ADDITIONAL DETAILS...Consider delaying travel on Thursday. Motorists should use extreme caution if travel is absolutely necessary. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road conditions call 1-844-465-4997 or go to okRoads.org. && $$ OKZ055>059-171030- /O.NEW.KTSA.WW.Y.0005.220217T1000Z-220218T0000Z/ Washington OK-Nowata-Craig-Ottawa-Pawnee- Including the cities of Bartlesville, Nowata, Vinita, Miami, and Pawnee 253 PM CST Wed Feb 16 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST THURSDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to two inches and ice accumulations of up to one tenth of an inch. Winds gusting as high as 35 miles an hour. * WHERE...Washington OK, Nowata, Craig, Ottawa and Pawnee Counties. * WHEN...From 4 AM to 6 PM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road conditions call 1-844-465-4997 or go to okRoads.org. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
636 WWUS44 KTSA 170832 WSWTSA URGENT - WINTER WEATHER MESSAGE National Weather Service Tulsa OK 232 AM CST Thu Feb 17 2022 OKZ054-180000- /O.CON.KTSA.WS.W.0003.220217T1000Z-220218T0000Z/ Osage- Including the city of Pawhuska 232 AM CST Thu Feb 17 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow expected, starting off as a wintry mix. Total snow accumulations of 1 to 3 inches and ice accumulations of a light glaze. The higher accumulations will be confined to the north and west portion of the county near the Kansas border. In addition, north winds will gust as high as 45 mph and could cause near blizzard conditions during the mid morning hours across the north and west portion of the county. * WHERE...Osage County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. Near blizzard conditions during the morning hours could make travel difficult within the heavy snow band. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road conditions call 1-844-465-4997 or go to okRoads.org. && $$ OKZ060>064-180000- /O.EXA.KTSA.WW.Y.0005.220217T1000Z-220218T0000Z/ Tulsa-Rogers-Mayes-Delaware-Creek- Including the cities of Tulsa, Claremore, Pryor, Grove, Jay, and Sapulpa 232 AM CST Thu Feb 17 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of a light glaze. North winds will gust as high as 45 mph. * WHERE...Tulsa, Rogers, Mayes, Delaware and Creek Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions, mainly on elevated surfaces such as bridges and overpasses. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road conditions call 1-844-465-4997 or go to okRoads.org. && $$ OKZ055>059-180000- /O.CON.KTSA.WW.Y.0005.220217T1000Z-220218T0000Z/ Washington OK-Nowata-Craig-Ottawa-Pawnee- Including the cities of Bartlesville, Nowata, Vinita, Miami, and Pawnee 232 AM CST Thu Feb 17 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Mixed precipitation expected. Total snow accumulations of up to two inches and ice accumulations of a light glaze. North winds will gust as high as 45 mph. * WHERE...Pawnee, Washington OK, Craig, Nowata and Ottawa Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road conditions call 1-844-465-4997 or go to okRoads.org. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
807 WWUS44 KTSA 171924 WSWTSA URGENT - WINTER WEATHER MESSAGE National Weather Service Tulsa OK 124 PM CST Thu Feb 17 2022 OKZ054-172030- /O.CAN.KTSA.WS.W.0003.000000T0000Z-220218T0000Z/ Osage- Including the city of Pawhuska 124 PM CST Thu Feb 17 2022 ...WINTER STORM WARNING IS CANCELLED... Light snow will continue across parts of Osage County through 3 PM, but no additional accumulation is expected. Therefore, the winter storm warning has been cancelled. Use caution while traveling, as slick spots may remain on untreated roadways and elevated surfaces. $$ OKZ055>064-172030- /O.CAN.KTSA.WW.Y.0005.000000T0000Z-220218T0000Z/ Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek- Including the cities of Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, and Sapulpa 124 PM CST Thu Feb 17 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow will continue through 3 PM, but no additional accumulation is expected. Therefore, the winter weather advisory has been cancelled. Use caution while traveling, as slick spots may remain on untreated roadways and elevated surfaces. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 11:39 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 16, 11:39 AM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1139 AM CST Wed Feb 16 2022
...New AVIATION...
.SHORT TERM...
(The rest of today)
Issued at 1033 AM CST Wed Feb 16 2022
Overall, the forecast remains largely on track, with the main
points for today including increasing chances for showers within
the low level jet/moisture axis and very gusty southerly winds
north of I-40. The existing wind advisory has been extended until
6 pm this evening, with parts of far northeast Oklahoma and far
northwest Arkansas more likely to see gusts above 40 mph in that
3 to 6 pm time frame. Hourly wind gusts have also been increased
within the advisory area, with numerous gusts observed by both the
Oklahoma Mesonet and ASOS near and occasionally above 45 mph.
Regarding rain chances today, the best chance for light showers
through the afternoon remains across parts of southeast Oklahoma
and into western Arkansas given the location of the low level jet
axis. A few showers have already developed late this morning in
that area. POPs were adjusted some to account for this development
and to incorporate the latest short term model trends. Any
lightning remains more likely into the evening and overnight so
will keep that mention out of the daytime forecast.
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 405 AM CST Wed Feb 16 2022
Bottom line upfront: A strong upper storm system will slide across
the Plains late tonight into Thursday. Severe weather potential
ramps up after midnight, followed by a transition to wintry
weather as cold air spills into the region Thursday. Potential for
a band of heavy snow and near blizzard conditions has increased to
the north and west of Tulsa, necessitating the issuance of a
Winter Storm Watch for Osage county.
Thunderstorm potential ramps up first toward the Ozarks in the
warm advection regime during the evening, and then refocuses back
west after midnight. The latest HRRR/HREF suggest that the best
severe potential will be focused in a corridor close or just south
of I-44 in tandem with the surface low tracking along the
baroclinic zone. Indications are that peak intensity will be over
SW OK, gradually weakening with northeastward extent as it heads
into a less unstable environment. Storm mode likely fairly linear
with bows surging to the northeast possible, bringing a damaging
wind and low but non-zero tornado threat on the leading edge. With
this in mind, thunder and severe probs will be focused along this
corridor.
Cold air will spill south in the wake of the surface low passage
Thursday. The latest data has shifted the surface low track
slightly southward this cycle, with a corresponding southward
shift in location of the snow band in the deformation zone of the
upper low sliding by overhead. A brief mix is expected across NE
OK and NW AR as the cold air spills in and the warm layer
gradually erodes, with a change over to snow following soon after.
Once the change over occurs, snow rates will become heavy along
the deformation zone. With winds gusting 30 to 40 mph, near
blizzard conditions are possible. With the southward shift in the
data, northern portions of Osage county near the Kansas border
could be painfully close to the big action. Therefore, a Winter
Storm Watch has been issued for Thursday. The snow will taper off
by Thursday evening as the upper system moves away.
Quiet weather is expected this upcoming weekend. A quick warmup
is forecast, likely tempered initially by snow cover near the
Kansas border. Above average temps will be the rule over the
weekend into early next week. Rain chances return by Monday as
another system lifts northeast across the region from the western
CONUS cyclonic flow. The forecast could turn pretty messy winter
weather wise for the middle to latter part of next week. Large
positive tilt upper trough in the West allows a more shallow
arctic airmass to ooze south down the Plains like spilled milk,
while lift increases over the top in a sw flow warm advection
regime ahead of ejecting trough. This could spell trouble, but
these details will continue to be refined in the coming days.
Lacy
&&
.AVIATION...
(18Z TAFS)
Issued at 1134 AM CST Wed Feb 16 2022
Overall, aviation conditions through the period will be less than
ideal, beginning with the ongoing MVFR ceilings and very gusty
southerly winds and culminating with increasing chances for
thunderstorm impacts and possibly winter impacts. Expect MVFR to
IFR conditions to prevail for an extended period of time, likely
beginning this evening and continuing through the end of the
period. The potential for thunderstorm impacts will increase late
this evening and peak early tomorrow morning, with a few hour
period at each site where thunderstorms should prevail. At the NE
OK terminals, enough cold air should move in behind the front to
lead to a transition to wintry precipitation types. Will include a
period of prevailing FZRAPL, followed by SN at BVO, with PROB30's
at TUL/RVS. The potential for similar at the far NW AR terminals
is below mentionable levels at this time, at least prior to 18Z
tomorrow. Expect strong and gusty northerly winds behind the
front, with a period of gusty westerly winds also behind the
dryline mainly at FSM.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 40 45 18 / 10 100 70 0
FSM 68 59 60 19 / 30 90 70 0
MLC 68 54 57 19 / 30 90 40 0
BVO 71 32 33 11 / 10 100 80 0
FYV 65 55 56 14 / 30 90 80 0
BYV 65 55 56 17 / 20 90 90 0
MKO 67 51 54 18 / 20 100 60 0
MIO 65 37 41 15 / 20 100 90 0
F10 70 46 51 19 / 20 100 50 0
HHW 68 60 61 23 / 60 90 40 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ054>071.
Winter Storm Watch from Thursday morning through Thursday
afternoon for OKZ054.
AR...Wind Advisory until 6 PM CST this evening for ARZ001-002-010-011.
&&
SHORT TERM...22
LONG TERM....30
AVIATION...22Hazardous weather outlook, Feb 16, 10:56 AM CST, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1056 AM CST Wed Feb 16 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1056 AM CST Wed Feb 16 2022 ...IMPACTFUL WEATHER EXPECTED TONIGHT INTO THURSDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Along and West of Highway 75 in Eastern Oklahoma. ONSET...After Midnight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...After Midnight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Far Northwest Arkansas. ONSET...After Midnight. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...West of Highway 75 in Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... There is an elevated severe storm threat mainly after midnight tonight across eastern Oklahoma and western Arkansas, with the primary area of concern along and west of Highway 75 in eastern Oklahoma. Damaging winds will be the main threat, with a low but non-zero potential for a short-lived tornado on the leading edge of a line of storms. Locally heavy rainfall can be expected from the storms, but their fast movement and the ongoing drought conditions will limit the overall flood threat. Strong south winds continue today in advance of an approaching storm system. Frequent wind gusts as high as 45 mph across northeast Oklahoma and northwest Arkansas can be expected through the afternoon. In addition, occasional gusts to 50 mph may occur in the highest elevations of southeast Oklahoma and west central Arkansas. The strong winds will raise fire weather concerns today across parts of northeast Oklahoma along and west of Highway 75, although rising low level moisture will limit the overall threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Winter Weather Potential...High Wind Potential. FRIDAY AND SATURDAY...No Hazards. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will exit the area rapidly to the east Thursday morning with a limited severe weather threat. As colder temperatures filter into the region behind a cold front on Thursday, a band of moderate to heavy wintry precipitation, starting off as a mix and then quickly changing to snow, is forecast to affect portions of northeast Oklahoma. At this time, snow accumulation potential will be highest north of Interstate 44 and closer to the Kansas and Missouri borders, where 1 to 3 inches of snow is expected. Strong north winds gusting 30 to 40 mph combined with the moderate to heavy snow could yield near blizzard conditions across portions of Osage County near the Kansas border. Some travel impact and disruption to daily life is looking likely, with threat to life possible. The snow will exit the region by Thursday night. Strong south winds and warmer temperatures will return by the first part of next week, once again raising fire weather concerns. Moisture return by Monday will allow for a return of thunderstorm chances to the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Feb 16, 9:53 AM CST, 5 hours before
Special Weather Statement National Weather Service Tulsa OK 953 AM CST Wed Feb 16 2022 ARZ020-029-OKZ049-075-076-170000- Franklin-Sebastian-Pushmataha-Latimer-Le Flore- Including the cities of Ozark, Charleston, Fort Smith, Antlers, Clayton, Wilburton, and Poteau 953 AM CST Wed Feb 16 2022 ...STRONG WIND GUSTS AT HIGHER ELEVATIONS TODAY... South to southwest winds will gust to near 50 mph today in the higher elevations across parts of southeast Oklahoma and west central Arkansas. Similar gusts may continue into the evening and overnight as well. Use extreme caution while driving high profile vehicles on roadways crossing ridgetops in this area.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:11 AM CST | Winter Storm Watch | TSA | 12 hr | |
| Feb 16, 4:08 AM CST | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 14 hr |
| Feb 16, 2:53 PM CST | Winter Weather Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more | 23 hr |
Nearby
Winter Storm Warnings in Oklahoma, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.